MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON MB PATELLA PA A35; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON MB PATELLA PA A35; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5554L350
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 12/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported that the patient's left knee was revised due to anterior pain.An a35 beaded patella and 7x9 cr insert were revised to an a35 x3 patella and 7x9 cr insert.Rep provided primary operative and webops reports, x-rays, and vitals and reported that additional x-rays, medical records, and further information are not available due to hospital policy.Update event per review of the provided picture by the consulting clinician: "provided picture of the explanted patella confirms wear.".
 
Additional Manufacturer Narrative
An event regarding anterior pain involving a triathlon patella was reported.Wear of the patella component was confirmed by visual inspection of the provided photograph.Method & results: product evaluation and results: the reported device was not returned however one photographs was provided for review.The photograph provided is of a recently explanted patella.Blood is visible on the patella.Wear is also visible on the bearing surface of the patella.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: provided picture of the explanted patella confirms wear.Need revision operative reports, office/clinical notes, histopathology reports, serial x-rays and examination of the explanted components.Product history review: indicated all devices were manufactured and accepted into final stock on with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: an event regarding anterior pain involving a triathlon patella was reported.Wear of the patella component was confirmed by visual inspection of the provided photograph.A review of the provided medical records by a clinical consultant stated the following comment: provided picture of the explanted patella confirms wear.The exact cause of the event could not be determined because insufficient information was provided.Further information such as revision operative reports, office/clinical notes, histopathology reports, serial x-rays and examination of the explanted components are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON MB PATELLA PA A35
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8232992
Report Number0002249697-2019-00140
Device Sequence Number11234506
Product Code MBH
UDI-Device Identifier07613327049909
UDI-Public07613327049909
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Catalogue Number5554L350
Device Lot NumberS9E6M1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient Weight102